it looks like i am gaining weight on cymbalta my pain did not change i have fibromyalgia
This question has also been asked and answered here: Cymbalta and Weight Gain?
30 Apr 2011
Antidepressants such as Cymbalta make some people eat more. It really is a matter of your calorie intake though. If the Cymbalta causes you to want to eat more then you have to eat low calorie foods to satisfy without gaining weight. I gained weight over the past few years while on Cymbalta, but I wasn't truly watching my calories either. Now that I am reducing my calories daily I have begun to lose the weight. It is really that simple to me.
30 Apr 2011
I tried Lyrica, Neurontin, and Topamax, did not gain any weight, infact I lost weight on Topamax yet Cymbalta did make me gain weight. I stopped it and lost it quickly!
The side effects for Cymbalta list weight loss! So I suppose you and I, and Laurie are the oddballs. I also have fibro, and none of the meds I listed helped.
Hope you find something that works for your pain.
30 Apr 2011
according to the information that I have found people sometimes have appetite loss and the possibility of weight loss, but I have a friend who is a pharmacist and sometimes depression will cause you to either gain or loose weight, every person is affected differently by medications, on a visit to you doc's office ask him and see what he says, I have a friend who took it and he lost weight, about 15 pounds or more, once he was taken off the medicine it seemed to take him time but he seemed to level off losing weight and in fact has gained weight, (he gained what he lost plus some) keep us posted and I do hope you start to feel better,
30 Apr 2011
He ana 1970. Well, unlike Laurie, and Sweetlemon, I am have no weight gain using Cymbalta. But I do gain it through other medications. Ha! No brainer. Win here, loose there. Last year, for a short period of time I was on 90mg. Long story short, now on 60mg and no weight gain. Not even a case of the munchies. Yet, as caringsonbj stated, the so called "norm" is little or no weight gain to talk about. Go figure huh? :-0) After so many years of trying this and or that, its all just that. Hit and miss, trial and error. It always comes down to this... how well does my body and mind react to and the effects, such as weight gain, shaking and so on. Best wishes to us one and all. :0)
2 May 2011
anna1970,cymbalta shuldnt make u gain weight unless theres other issues goin on? My ex-wife had fibromialga and gained weight but she started gettin hormon shots due to her thyroid,she also tried several diffrent meds until she found lyrica and she said that it had helped much better for her fibromialga than any of the others she had tried??? Hope this helps u out...
10 Jul 2013
With both my family practitioner and my phyc doc every time we talk about changing medication or adding one, I remind them every time that I dont want anything that makes me gain weight. I can handle pretty much any other side effect, but not that. All of this came to be because I was prescribed zyprexa for my bi-polar disorder, and over a 3 year period of taken it, I gained 90 lbs. Then I went and asked for a med that caused you to lose weight, I have now lost 50 lbs. So you really need to express your concerns to your doctor. But the best advice I can give is ALWAYS research your medications and their side effects... if it dosent list weight gain, weigh yourself, take the meds for a month and then weigh yourself again. In the end, its all up to you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... depression, weight gain around middle, irregular periods sometimes two a month sometimes skip months, moody, back and joint pain, depression, ...
8 answers • 18 Jan 2010
... worse. I'm not on any meds for my thyroid or have gotten all the things my sic wants me to have done, only bcuz they make it impossible even ...
3 answers • 22 Mar 2013
... problem. So I tried Cymbalta for a few weeks and I did lose weight but I couldnt sleep much and was depressed. So I went back on the elevil and ...
2 answers • 20 Oct 2013
... changed my life. My energy came back my weight began to come off. Now ny tSh is 0.0 and dr wants to cut back my 120 moms from 7 days to 6 days ...
1 answer • 10 Feb 2015